I have a quick question for all you veteran Copaxone users out there. When my the nurse was showing me how to inject my Copaxone, she said that I should not get bruises. I have had slight bruises left on my arms and legs after my past 3 injections. Should I be worried? I have been getting a pretty big welt, about the size of an orange, and then the next day the area is bruised. Nothing major, but I just wanted to see if anyone had this experience.
I think it is common to bruise with the injections. I have been on copaxone over a year, and I still bruise. I used to have welts for about 6 months or so. I tried ice before/after, than heat before/after, deeper/shallower etc. I took lots of benadryl pill/cream at times. Neuro kept telling to me continue, so I did.
Now I still do bruise at times, with very few welts. It is much better though.
I have found for me that deeper was better. I do also know lots of people that have to opposite experience as well. I think it takes lots of practice to figure what works well for you.
The other option is to manually inject. Autoinjectors are pretty traumatic. It takes a bit of doing to inject the arms over the triceps, but you can manage it with a high backed chair. I was a Navy Corpsman for about 12 years, so I trust holding the needle and injecting myself much more than I trust the autoinjector.
I,too , bruised initially with my Copaxone injections. Adjusting the depth setting depending on the area to be injected is a good idea. When I figured out the right depth for each injection site , I wrote it in my calendar/journal they sent.
Icing afterwards helped me as did keeping the injector vertical . One Shared Solutions nurse told me that the injector itself should not touch the skin when injecting. She asked me if I had a ring right after I injected, I said "yes" and she said I was putting too much pressure on the skin. I changed my technique and the bruising decreased and finally stopped.
It does get better for most people. Hang in there and feel free to post again if you have any other questions.
I do have a "ring" when I finish injecting. I'll try not pushing so hard tomorrow! I think I'm afraid to have the injections go any deeper, I'm at a 6 right now, but I reduced it to 5 on my legs because I just don't have much fat there.
I'm happy to know that the bruises are not completely abnormal. My nurse said that a bruise would indicate that you hit muscle. It doesn't hurt that bad and I can definitely live with it, if the injections keep the MS at bay.
Thanks for all the great responses. You guys are all really sweet.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.